Is TNF-α Inhibitor-Induced Psoriasiform Dermatitis Always Psoriasiform?

October 2020 | Volume 19 | Issue 10 | Features | 1009 | Copyright © October 2020


Published online October 2, 2020

Chapman Wei BS, Emily C Murphy MD, Joseph Zahn MD, Adam J. Friedman MD FAAD

Department of Dermatology, George Washington University School of Medicine and Health Sciences, Washington, DC

Disclosure
The authors declare no conflicts of interest.

References
1. Li SJ, Perez-Chada LM, Merola JF. TNF Inhibitor-induced psoriasis: proposed algorithm for treatment and management. J Psoriasis Psoriatic Arthritis. 2020. 4(2): 70-80.
2. Hu JZ, Billings JD, Yan D, et al. Histologic comparison of tumor necrosis factor-α inhibitor-induced psoriasis and psoriasis vulgaris. J Am Acad Dermatol. 2020. 83(1): 71-77.
3. Laga AC, Vleugels RA, Quereshi AA, et al. Histopathological spectrum of psoriasiform skin reactions associated with tumor necrosis factor-α inhibitor therapy. Am J Dermatopathol. 2010. 32(6): 568-573.
4. Seneschal J, Milpied B, Vergier B, et al. Cytokine imbalance with increased production of interferon-alpha in psoriasiform eruptions associated with antitumour necrosis factor-alpha treatments. Br J Dermatol. 2009. 161(5):1081-1088.
5. Seneschal J, Lepreux S, Bouyssou-Gauthier M-L, et al. Psoriasiform drug eruptions under anti-TNF treatment of arthritis are not true psoriasis. Acta Derm Venereol. 2007;87(1):77-80.
6. Garcovich S, Simone CD, Genovese G, et al. Paradoxical skin reactions to biologics in patients with rheumatologic disorders. Front. Pharmacol. 2019. https://doi.org/10.3389/fphar.2019.00282.
7. Collamer AN, Guerrero KT, Henning JS, et al. Psoriatic skin lesions induced by tumor necrosis factor antagonist therapy: a literature review and potential mechanisms of action. Arthritis Rheum. 2008;59(7):996- 1001.